Advertisement

Reactions Weekly

, Volume 1770, Issue 1, pp 291–291 | Cite as

Multiple drugs interaction

Various toxicities: case report
Case report
  • 155 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug interaction

An 88-year-old woman developed hypotension, hypoperfusion and acute kidney injury (AKI) following concomitant administration of clarithromycin and nifedipine. Additionally, she was taking furosemide, which could have led to further dehydration and hypoperfusion [dosages not stated; not all routes stated]. The concomitant administration of clarithromycin and carvedilol may have contributed to her bradycardic response.

The woman presented to the emergency department with a chief complaint of shortness of breath. She was found unresponsive in her residence with an auscultated systolic BP of 51mm Hg and a heart rate of 30 beats/minute.

The woman received atropine once on the way to the ED. Upon arrival, her BP was 68/54mm Hg and her heart rate was 49 beats/minute...

Reference

  1. Shah SP, et al. Clarithromycin-nifedipine-induced acute kidney injury. Nurse Practitioner 42: 49-51, No. 9, 21 Sep 2017. Available from: URL: http://doi.org/10.1097/01.NPR.0000521991.15440.a7 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations